Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 2, 2005, 5:55 PM MDT for Cheyenne County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2005, 5:55 PM MDT (23:55 UTC)
- Expired
- Sep 2, 2005, 7:00 PM MDT
- In force
- 65 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 6:48 PM MDT | HAIL 1.75 | 5 W Sidney, NE | |
| Sep 2, 7:01 PM MDT | HAIL 1.25 | Brownson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 022354 SVRCYS NEC033-030100- /O.NEW.KCYS.SV.W.0154.050902T2355Z-050903T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 555 PM MDT FRI SEP 2 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 700 PM MDT * AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF GURLEY...OR ABOUT 16 MILES NORTHWEST OF SIDNEY...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES WEST OF GURLEY BY 610 PM MDT BROWNSON BY 650 PM MDT SIDNEY...SIDNEY AIRPORT AND 9 MILES WEST OF COLTON BY 700 PM MDT LAT...LON 4142 10286 4142 10329 4104 10326 4105 10269 $$ SOWKO
3 follow-up statements
000 WWUS55 KCYS 030030 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 630 PM MDT FRI SEP 2 2005 NEC033-030100- /O.CON.KCYS.SV.W.0154.000000T0000Z-050903T0100Z/ CHEYENNE NE- 630 PM MDT FRI SEP 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR CENTRAL CHEYENNE COUNTY... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROWNSON...OR ABOUT 10 MILES NORTHWEST OF SIDNEY...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF I-80 MM 43 BY 640 PM MDT BROWNSON BY 655 PM MDT 6 MILES WEST OF SIDNEY...6 MILES NORTHWEST OF SIDNEY AIRPORT AND 7 MILES NORTHEAST OF MOUNT VERNON BY 700 PM MDT LAT...LON 4142 10286 4142 10329 4104 10326 4105 10269 $$ SOWKO
000 WWUS55 KCYS 030054 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 652 PM MDT FRI SEP 2 2005 NEC033-030100- /O.CON.KCYS.SV.W.0154.000000T0000Z-050903T0100Z/ CHEYENNE NE- 652 PM MDT FRI SEP 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR CENTRAL CHEYENNE COUNTY... AT 648 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS CENTERED 3 MILES WEST NORTHWEST OF SIDNEY AND WAS MOVING TO THE SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SIDNEY AIRPORT AND 7 MILES EAST OF MOUNT VERNON BY 700 PM MDT LAT...LON 4142 10286 4142 10329 4104 10326 4105 10269 $$ SOWKO
000 WWUS55 KCYS 030105 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 702 PM MDT FRI SEP 2 2005 NEC033-030112- /O.EXP.KCYS.SV.W.0154.000000T0000Z-050903T0100Z/ CHEYENNE NE- 702 PM MDT FRI SEP 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY EXPIRES AT 700 PM MDT... THE ORIGINAL SEVERE THUNDERSTORM WARNING FOR CHEYENNE COUNTY EXPIRED AT 700 PM...HOWEVER...THE THUNDERSTORM REMAINS SEVERE. A NEW SEVERE THUNDERSTORM WARNING FOR CHEYENNE COUNTY IS IN EFFECT UNTIL 745 PM. LAT...LON 4142 10286 4142 10329 4104 10326 4105 10269 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:33 PM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 2, 2:33 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 233 PM MDT FRI SEP 2 2005 .SHORT TERM...TONIGHT THRU SUNDAY...BROAD UPPER RIDGE REMAINS OVER THE SOUTHERN U.S. THRU SATURDAY NIGHT WITH DRY AND QUIET WEATHER EXPECTED OVER THE CWA. RIDGE AXIS SHARPENS SUNDAY AS SHORT WAVE TROF MOVES INTO BRITISH COLUMBIA. FLOW ALOFT BACKS TO SOUTHWESTERLY SUNDAY WITH MID AND UPPER LEVEL MOISTURE INCREASING OVER THE CWA WITH TIME. FOR TONIGHT...VERY DRY AIR IN MUCH OF SOUTHEAST WYOMING WILL ALLOW FOR ANOTHER NIGHT WITH LARGE DIURNAL TEMPERATURE RANGES. DEWPOINTS ARE FORECAST TO INCREASE SLIGHTLY OVERNIGHT...BUT STILL LOW TEMPERATURES WILL BE IN THE 30S AND 40S ALONG AND WEST OF THE LARAMIE RANGE. GENERALLY WENT BELOW FORECAST GUIDANCE. SATURDAY AND SATURDAY NIGHT...WARMER TEMPERATURES EXPECTED WITH DOWNSLOPE WINDS AND STILL A DRY AIRMASS IN PLACE. DEWPOINTS WILL BE IN THE 20S AND LOWER 30S WEST...SO RHS WILL NOT BE AS LOW AS THEY ARE CURRENTLY. SOME INCREASE IN CLOUD COVER AND LOW LEVEL MOISTURE WESTERN AREAS SATURDAY WILL HELP TO KEEP TEMPERATURES FROM PLUMMETING SATURDAY NIGHT. LOWS IN THE 40S AND 50S LOOK REASONABLE. SUNDAY...MOISTURE AND CLOUD COVER INCREASE OVER WESTERN AREAS ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. STILL WARM AND DRY EAST WITH HIGHS WARMING INTO THE 90S ON THE PLAINS. .LONG TERM...SOUTHWESTERLY UPPER LEVEL FLOW SUN NIGHT WILL CONTINUE LABOR DAY BEFORE BECOMING MORE WESTERLY TUE. A RIDGE WILL DEVELOP OVER THE FORECAST AREA WED BEFORE MIGRATING EASTWARD OVER THE GREAT PLAINS. FLOW ALOFT WILL AGAIN BECOME LARGELY ZONAL THU BEFORE A TROUGH IMPACTS THE REGION FRI. AT THIS POINT IT APPEARS THAT MOST OF THE EFFECTS OF THE TROUGH WILL REMAIN TO OUR NORTH. CLOSER TO THE GROUND...TEMPERATURES MON WILL BE A FEW DEGREES COOLER WITH MORE CLOUDS AND AN OUTSIDE CHANCE OF RAIN AS MOISTURE IS ADVECTED NORTHEASTWARD OVER THE AREA. A COLD FRONT IS PROGGED TO MOVE THROUGH MUCH OF THE REGION LATE MON OR MON NIGHT. TUE WILL BE A FEW DEGREES COOLER WITH A CHANCE OF RAIN PRIMARILY IN SOUTHEASTERN PORTIONS OF THE FORECAST AREA. SMALL CHANCE OF RAIN WILL CONTINUE WED AS TEMPS WARM A COUPLE DEGREES IN MOST PLACES. NOT MUCH CHANGE IN EXPECTED TEMPS FOR THU AND FRI BUT BOTH DAYS LOOK TO BE DRY WITH ONLY LIMITED MOISTURE AND WEAK DYNAMICS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && STARK/JR
Hazardous weather outlook, Sep 2, 10:49 AM MDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1049 AM MDT FRI SEP 2 2005 NEZ001>003-019>021-054-055-WYZ068-070-031700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-PINE BLUFFS- 1049 AM MDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE...BUT SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER THE AREA EACH DAY FROM SUNDAY THROUGH WEDNESDAY. THE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059>067-069-031700- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1049 AM MDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA EACH AFTERNOON AND EVENING SUNDAY THROUGH WEDNESDAY. THE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STARK
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:03 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.